Alert archive / Oregon / Gale Warnings in 2017
Gale Warning 31, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jun 14, 2017, 2:35 PM PDT. It took effect at Jun 15, 2017, 11:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2017, 2:35 PM PDT (21:35 UTC)
- In effect from
- Jun 15, 2017, 11:00 AM PDT
- Expired
- Jun 15, 2017, 5:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
036 WHUS76 KMFR 142135 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 PM PDT WED JUN 14 2017 ...STRONG SOUTH WINDS THURSDAY... .AN UNUSUALLY STRONG FRONTAL SYSTEM FOR MID JUNE WILL MOVE THROUGH THURSDAY. THIS SYSTEM WILL BRING SOUTH GALES FROM CAPE BLANCO NORTHWARD AND HAZARDOUS SEAS OVER MOST OF THE AREA FROM AROUND CAPE BLANCO NORTH. IT WILL ALSO BRING SMALL CRAFT ADVISORY SEAS TO THE REMAINDER OF THE AREA. THE HAZARDOUS CONDITIONS WILL PERSIST INTO FRIDAY MORNING. PZZ376-151045- /O.CAN.KMFR.SW.Y.0063.170615T1200Z-170616T0300Z/ /O.CON.KMFR.SC.Y.0059.170615T1200Z-170616T0300Z/ /O.NEW.KMFR.SE.W.0043.170615T1800Z-170616T0300Z/ /O.NEW.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 235 PM PDT WED JUN 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM THURSDAY UNTIL 11 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 8 PM THURSDAY TO 11 AM PDT FRIDAY. * WINDS...SOUTH INCREASING TO 15 TO 30 KT THURSDAY...DIMINISHING THURSDAY NIGHT. THE STRONGEST WINDS WILL OCCUR NEAR CAPE BLANCO. * SEAS...STEEP AND WIND DRIVEN SEAS WILL BUILD TO 6 TO 10 FEET THURSDAY. SEAS WILL BECOME SWELL DOMINATED AT 8 TO 10 FEET THURSDAY NIGHT...SUBSIDING FRIDAY. THE DOMINANT SWELL PERIOD WILL BE AROUND 10 SECONDS. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR NORTH OF GOLD BEACH THURSDAY AFTERNOON. THE THREAT WILL BE PRIMARILY FROM SEAS SOUTH OF GOLD BEACH. CALMER CONDITIONS ARE EXPECTED NEAR AND SOUTH OF BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-151045- /O.CAN.KMFR.SW.Y.0063.170615T1200Z-170616T0300Z/ /O.CON.KMFR.SC.Y.0059.170615T1200Z-170616T0300Z/ /O.NEW.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 235 PM PDT WED JUN 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM PDT THURSDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM THURSDAY UNTIL 11 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 PM THURSDAY TO 11 AM PDT FRIDAY. * WINDS...SOUTH INCREASING TO 15 TO 30 KT THURSDAY...DIMINISHING THURSDAY NIGHT. THE STRONGEST WINDS WILL OCCUR NEAR CAPE BLANCO. * SEAS...STEEP AND WIND DRIVEN SEAS WILL BUILD TO 6 TO 10 FEET THURSDAY. SEAS WILL BECOME SWELL DOMINATED AT 8 TO 10 FEET THURSDAY NIGHT...SUBSIDING FRIDAY. THE DOMINANT SWELL PERIOD WILL BE AROUND 10 SECONDS. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED NORTH OF GOLD BEACH THURSDAY AFTERNOON. THE THREAT WILL BE PRIMARILY FROM SEAS SOUTH OF GOLD BEACH. CALMER CONDITIONS ARE EXPECTED NEAR AND SOUTH OF BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-151045- /O.EXT.KMFR.SC.Y.0059.170615T1200Z-170615T1800Z/ /O.UPG.KMFR.GL.A.0020.170615T1800Z-170616T0300Z/ /O.NEW.KMFR.SE.W.0043.170615T1800Z-170616T0900Z/ /O.NEW.KMFR.GL.W.0031.170615T1800Z-170616T0300Z/ /O.NEW.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 235 PM PDT WED JUN 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM TO 11 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THURSDAY TO 2 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM THURSDAY UNTIL 11 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 11 AM THURSDAY TO 2 AM PDT FRIDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 8 PM THURSDAY TO 11 AM PDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH INCREASING TO 20 TO 30 KT THURSDAY MORNING, THEN INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 40 KT THURSDAY AFTERNOON AND EVENING. * SEAS...BECOMING STEEP AND WIND DRIVEN 7 TO 10 FEET THURSDAY MORNING, THEN BECOMING VERY STEEP AT 10 TO 14 FEET THURSDAY AFTERNOON AND EVENING. SEAS WILL SUBSIDE TO 9 TO 11 FEET THURSDAY NIGHT, BUT WILL REMAIN STEEP INTO FRIDAY MORNING. * AREAS AFFECTED...ALL AREAS WILL SEE AT LEAST SMALL CRAFT ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY 10 TO 30 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-151045- /O.CON.KMFR.SC.Y.0059.170615T1200Z-170616T0300Z/ /O.UPG.KMFR.GL.A.0020.170615T1800Z-170616T0300Z/ /O.NEW.KMFR.SE.W.0043.170615T1800Z-170616T0900Z/ /O.NEW.KMFR.GL.W.0031.170615T1800Z-170616T0300Z/ /O.NEW.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 235 PM PDT WED JUN 14 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM TO 11 AM PDT THURSDAY... ...GALE WARNING IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 11 AM THURSDAY TO 2 AM PDT FRIDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 PM THURSDAY UNTIL 11 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 11 AM THURSDAY TO 2 AM PDT FRIDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 8 PM THURSDAY TO 11 AM PDT FRIDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH INCREASING TO 20 TO 30 KT THURSDAY MORNING, THEN INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 40 KT THURSDAY AFTERNOON AND EVENING. * SEAS...BECOMING STEEP AND WIND DRIVEN 7 TO 10 FEET THURSDAY MORNING, THEN BECOMING VERY STEEP AT 10 TO 14 FEET THURSDAY AFTERNOON AND EVENING. SEAS WILL SUBSIDE TO 9 TO 11 FEET THURSDAY NIGHT, BUT WILL REMAIN STEEP INTO FRIDAY MORNING. * AREAS AFFECTED...ALL AREAS WILL SEE AT LEAST SMALL CRAFT ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
989 WHUS76 KMFR 150937 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 237 AM PDT THU JUN 15 2017 PZZ370-160000- /O.CON.KMFR.SC.Y.0059.170615T1200Z-170615T1800Z/ /O.CON.KMFR.GL.W.0031.170615T1800Z-170616T0300Z/ /O.CON.KMFR.SE.W.0043.170615T1800Z-170616T0900Z/ /O.CON.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 237 AM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM PDT FRIDAY... * WINDS...SOUTH INCREASING TO 20 TO 30 KT THIS MORNING, THEN INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 40 KT THIS AFTERNOON AND EVENING. * SEAS...BECOMING STEEP AND WIND DRIVEN 7 TO 10 FEET THIS MORNING, THEN BECOMING VERY STEEP AT 10 TO 14 FEET THIS AFTERNOON AND EVENING. SEAS WILL SUBSIDE TO 9 TO 11 FEET TONIGHT, BUT WILL REMAIN STEEP INTO FRIDAY MORNING. * AREAS AFFECTED...ALL AREAS WILL SEE AT LEAST SMALL CRAFT ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY 10 TO 30 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-160000- /O.CON.KMFR.SC.Y.0059.170615T1200Z-170616T0300Z/ /O.CON.KMFR.GL.W.0031.170615T1800Z-170616T0300Z/ /O.CON.KMFR.SE.W.0043.170615T1800Z-170616T0900Z/ /O.CON.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 237 AM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM PDT FRIDAY... * WINDS...SOUTH INCREASING TO 20 TO 30 KT THIS MORNING, THEN INCREASING TO GALES 30 TO 35 KT WITH GUSTS TO 40 KT THIS AFTERNOON AND EVENING. * SEAS...BECOMING STEEP AND WIND DRIVEN 7 TO 10 FEET THIS MORNING, THEN BECOMING VERY STEEP AT 10 TO 14 FEET THIS AFTERNOON AND EVENING. SEAS WILL SUBSIDE TO 9 TO 11 FEET TONIGHT, BUT WILL REMAIN STEEP INTO FRIDAY MORNING. * AREAS AFFECTED...ALL AREAS WILL SEE AT LEAST SMALL CRAFT ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-160000- /O.CON.KMFR.SC.Y.0059.170615T1200Z-170616T0300Z/ /O.CON.KMFR.SE.W.0043.170615T1800Z-170616T0300Z/ /O.CON.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 237 AM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WINDS...SOUTH INCREASING TO 15 TO 30 KT TODAY...DIMINISHING TONIGHT. THE STRONGEST WINDS WILL OCCUR NEAR CAPE BLANCO. * SEAS...STEEP AND WIND DRIVEN SEAS WILL BUILD TO 6 TO 10 FEET TODAY. SEAS WILL BECOME SWELL DOMINATED AT 8 TO 10 FEET TONIGHT...SUBSIDING FRIDAY. THE DOMINANT SWELL PERIOD WILL BE AROUND 10 SECONDS. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR NORTH OF GOLD BEACH THIS AFTERNOON. THE THREAT WILL BE PRIMARILY FROM SEAS SOUTH OF GOLD BEACH. CALMER CONDITIONS ARE EXPECTED NEAR AND SOUTH OF BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ356-160000- /O.CON.KMFR.SC.Y.0059.170615T1200Z-170616T0300Z/ /O.CON.KMFR.SW.Y.0064.170616T0300Z-170616T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 237 AM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM PDT FRIDAY... * WINDS...SOUTH INCREASING TO 15 TO 30 KT TODAY...DIMINISHING TONIGHT. THE STRONGEST WINDS WILL OCCUR NEAR CAPE BLANCO. * SEAS...STEEP AND WIND DRIVEN SEAS WILL BUILD TO 6 TO 10 FEET TODAY. SEAS WILL BECOME SWELL DOMINATED AT 8 TO 10 FEET TONIGHT...SUBSIDING FRIDAY. THE DOMINANT SWELL PERIOD WILL BE AROUND 10 SECONDS. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS ARE EXPECTED NORTH OF GOLD BEACH THIS AFTERNOON. THE THREAT WILL BE PRIMARILY FROM SEAS SOUTH OF GOLD BEACH. CALMER CONDITIONS ARE EXPECTED NEAR AND SOUTH OF BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
567 WHUS76 KMFR 152127 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 227 PM PDT THU JUN 15 2017 PZZ376-161030- /O.CAN.KMFR.SE.W.0043.000000T0000Z-170616T0300Z/ /O.EXT.KMFR.SC.Y.0059.000000T0000Z-170616T0600Z/ /O.EXT.KMFR.SW.Y.0064.170616T0600Z-170616T1200Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 227 PM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HAZARDOUS SEAS WARNING. * WINDS...SOUTH 15 TO 30 KT WITH GUSTS TO 35 KT THROUGH THIS EVENING...THEN DIMINISHING OVERNIGHT. * SEAS...STEEP AND WIND DRIVEN 6 TO 9 FEET THIS EVENING, BECOMING SWELL DOMINATED AT 8 TO 9 FEET OVERNIGHT...THEN SUBSIDING FRIDAY. THE DOMINANT SWELL PERIOD WILL BE AROUND 10 SECONDS. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS INTO EARLY THIS EVENING WILL OCCUR INSIDE 30 NM FROM SHORE AND NORTH OF GOLD BEACH. THE THREAT WILL BE PRIMARILY FROM SEAS ACROSS THE REST OF THE AREA TONIGHT. SLIGHTLY LOWER SEAS ARE EXPECTED NEAR AND SOUTH OF BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-161030- /O.NEW.KMFR.SC.Y.0060.170615T2127Z-170616T0600Z/ /O.EXT.KMFR.GL.W.0031.000000T0000Z-170616T0000Z/ /O.EXT.KMFR.SE.W.0043.000000T0000Z-170616T0600Z/ /O.EXT.KMFR.SW.Y.0064.170616T0600Z-170616T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 227 PM PDT THU JUN 15 2017 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...SOUTH GALES 30 TO 35 KT WITH GUSTS TO 40 KT THROUGH EARLY THIS EVENING...THEN BECOMING SOUTHWEST AND DIMINISHING TO 10 TO 20 KT BY LATE EVENING. * SEAS...VERY STEEP AND WIND DRIVEN AT 10 TO 14 FEET THROUGH THIS EVENING. SEAS WILL SUBSIDE TO 9 TO 10 FEET OVERNIGHT, BUT WILL REMAIN STEEP INTO FRIDAY MORNING. * AREAS AFFECTED...ALL AREAS WILL SEE AT LEAST SMALL CRAFT ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY 10 TO 30 NM FROM SHORE THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-161030- /O.EXT.KMFR.GL.W.0031.000000T0000Z-170616T0000Z/ /O.EXT.KMFR.SE.W.0043.000000T0000Z-170616T0600Z/ /O.EXT.KMFR.SC.Y.0059.000000T0000Z-170616T0600Z/ /O.EXT.KMFR.SW.Y.0064.170616T0600Z-170616T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 227 PM PDT THU JUN 15 2017 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT FRIDAY... * WINDS...SOUTH GALES 30 TO 35 KT WITH GUSTS TO 40 KT THROUGH EARLY THIS EVENING BECOMING SOUTHWEST AND DIMINISHING TO 10 TO 20 KT BY LATE EVENING. * SEAS...VERY STEEP AND WIND DRIVEN AT 10 TO 14 FEET THROUGH THIS EVENING. SEAS WILL SUBSIDE TO 9 TO 10 FEET TONIGHT, BUT WILL REMAIN STEEP INTO FRIDAY MORNING. * AREAS AFFECTED...ALL AREAS WILL SEE AT LEAST SMALL CRAFT ADVISORY CONDITIONS. GALES AND VERY STEEP SEAS ARE MOST LIKELY BEYOND 5 NM FROM SHORE. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-161030- /O.EXT.KMFR.SC.Y.0059.000000T0000Z-170616T0600Z/ /O.EXT.KMFR.SW.Y.0064.170616T0600Z-170616T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 227 PM PDT THU JUN 15 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT FRIDAY... * WINDS...SOUTH 15 TO 30 KT WITH GUSTS TO 35 KT THROUGH THIS EVENING...THEN DIMINISHING OVERNIGHT. THE STRONGEST WINDS WILL OCCUR NEAR CAPE BLANCO. * SEAS...STEEP AND WIND DRIVEN 6 TO 9 FEET THIS EVENING, BECOMING SWELL DOMINATED AT 8 TO 9 FEET OVERNIGHT...THEN SUBSIDING FRIDAY. THE DOMINANT SWELL PERIOD WILL BE AROUND 10 SECONDS. * AREAS AFFECTED AND TIMING...THE STRONGEST WINDS AND STEEPEST SEAS INTO EARLY THIS EVENING WILL OCCUR NORTH OF GOLD BEACH. THE THREAT WILL BE PRIMARILY FROM SEAS SOUTH OF GOLD BEACH TONIGHT. SLIGHTLY LOWER SEAS ARE EXPECTED NEAR AND SOUTH OF BROOKINGS. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jun 14, 2:33 PM PDT, 2 minutes earlier.
Area forecast discussion, Jun 14, 2:33 PM PDT, 2 minutes before
Area Forecast Discussion
National Weather Service Medford OR
233 PM PDT Wed Jun 14 2017
.DISCUSSION...The forecast focus is on the probability of
precipitation (pop) Thursday and Friday, and then the warmth
early next week.
The models are in good agreement on the pattern for the next
7 days. Both the NAM and GFS models show record-breaking
precipitable water (atmospheric moisture) Thursday and Friday
over Medford. The current satellite water vapor loop shows a long
fetch of westerly moisture across the Pacific heading in our
direction.
The bulk of this moisture streams into our region as high
pressure aloft builds from the south. We have all this moisture
but there is no real upper disturbance to help wring out this
moisture. Only a weak upper wave is forecast to quickly move
across the area Friday evening but the upper ridge quickly
rebounds behind this weak wave. The best chance for measureable
rainfall is mainly north and west of the Rogue Valley. We believe
around 1/2 inch of rain will fall at the coast and near the
Douglas- Lane county line. East of the Cascades and south of the
Siskiyous there will mainly be just a trace of rain or nothing.
Thunderstorms are not expected with stable conditions. However,
weak instability is indicated on Friday afternoon across Modoc
County but no trigger to help initiate convection.
Breezy conditions can be expected on the Eastside Thursday
afternoon and evening as gusty winds aloft mix to near the
surface.
The attention then turns to heat. High temperatures have been
raised Sunday through Tuesday. Have raise highs to the mid to
upper 90s for the inland western valleys with the hottest
temperatures close to 100 for the lower Klamath River Valley in
western Siskiyou County. Using our new "HeatRisk" tool, it
suggests that we would not need to have heat advisories for early
next week probably because the lows are mainly in the upper 50s to
around 60 in the inland western valleys due to relatively dry
air.
Sandler
&&
.AVIATION...14/18Z TAF CYCLE...VFR conditions will continue over the
area through 12Z Thu. After that time MVFR cigs are possible along
the coast as deeper moisture concentrates in that area with rain
likely. -MTS
&&
.MARINE...Updated 200 PM Wednesday 14 June 2017...High pressure
will weaken tonight. A front will bring strong south winds and wind
driven seas to the area Thursday. The highest winds and seas will be
north of Cape Blanco Thursday afternoon. Another weaker front will
move onshore Friday. Offshore high pressure and a thermal trough
near the coast will return this weekend and persist into next week.
North gales and very steep seas will be possible south of Cape
Blanco during this period.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory from 5 AM to 8 PM PDT Thursday for
PZZ350-356-370-376.
Small Craft Advisory for hazardous seas from 8 PM Thursday to 11
AM PDT Friday for PZZ350-356-370-376.
Hazardous Seas Warning from 11 AM to 8 PM PDT Thursday for
PZZ356-376.
Gale Warning from 11 AM to 8 PM PDT Thursday for PZZ350-370.
Hazardous Seas Warning from 11 AM Thursday to 2 AM PDT Friday
for PZZ350-370.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:06 AM PDT | Gale Watch | MFR | 12 hr | |
| Jun 14, 2:06 AM PDT | Small Craft Advisory | MFR | 42 hr | |
| Jun 14, 2:06 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 12 hr | |
| Jun 14, 2:35 PM PDT | Hazardous Seas Warning | MFR | 35 hr | |
| Jun 14, 2:35 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.